Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 131, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 28, 2021, 4:45 PM CDT for San Saba County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2021, 4:45 PM CDT (21:45 UTC)
- Expired
- May 28, 2021, 5:07 PM CDT
- In force
- 22 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 50.0 mph
County San Saba County, TX
The radar
The Ft Hood radar (KGRK), 109 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 3:41 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.8 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 313 J/kg
- Mixed-layer CIN
- -386 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted.
383
WUUS54 KSJT 282145
SVRSJT
TXC411-282230-
/O.NEW.KSJT.SV.W.0131.210528T2145Z-210528T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
445 PM CDT Fri May 28 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Southeastern San Saba County in west central Texas...
* Until 530 PM CDT.
* At 444 PM CDT, a severe thunderstorm was located near Tow, moving
southeast at 20 mph.
HAZARD...Tennis ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* This severe thunderstorm will remain over mainly rural areas of
southeastern San Saba County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3093 9864 3108 9852 3104 9844 3103 9844
3101 9846 3099 9844 3096 9845 3095 9844
3095 9841 3093 9842
TIME...MOT...LOC 2144Z 304DEG 19KT 3095 9852
HAIL...2.50IN
WIND...<50MPH
$$
JW1 follow-up statement
258
WWUS54 KSJT 282207
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
507 PM CDT Fri May 28 2021
TXC411-282216-
/O.CAN.KSJT.SV.W.0131.000000T0000Z-210528T2230Z/
San Saba TX-
507 PM CDT Fri May 28 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAN SABA COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Texas.
LAT...LON 3093 9864 3108 9852 3104 9844 3103 9844
3101 9846 3099 9844 3096 9845 3095 9844
3095 9841 3093 9842
TIME...MOT...LOC 2205Z 304DEG 19KT 3088 9840
$$
JWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:32 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 28, 2:32 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 232 PM CDT Fri May 28 2021 ...New SHORT TERM... .SHORT TERM... (This evening through Saturday) Issued at 228 PM CDT Fri May 28 2021 ...Severe thunderstorms expected late this afternoon and evening... Early this afternoon, a weak cold front was situated from Sterling county, southeast through central Coke county, and then east across northern Brown county. The front is sagging slowly south but will likely stall over the Concho Valley and Heartland counties this afternoon. As of 2 PM, several outflow boundaries are also present south of Interstate 20, with the most prominent boundary working south across northern Tom Green, Concho, McCullough and San Saba counties. Scattered thunderstorms are expected to develop along the front and outflow boundaries from late afternoon through the early evening hours. The airmass along and south of the front is very unstable, with MLCAPE's around 3500 J/Kg and mid level lapse rates 8-8.5 C/km. Given negligible convective inhibition, should see storms develop after 4 PM as convective temperature is breached and a disturbance aloft approaches from the west. Deep layer shear will be more than adequate for supercells, with the potential for very large hail in excess of 2.0 inches in diameter. The hail threat should gradually wane later this evening, with damaging winds becoming more of a concern as storms become outflow dominant, and track southeastward towards the Texas Hill country overnight. While the greatest threat is large hail and damaging winds, cannot rule out a couple of tornadoes, give the numerous boundaries present, along with relatively low LCL heights and very strong instability. Heavy rainfall will also be possible with any of the storms that develop, with the potential for localized flooding. Saturday will be cooler, with some lingering showers over eastern sections during the morning hours. Lows tonight will be in the 60s, with highs Saturday ranging from the upper 70s north, to the lower 80s south. && .LONG TERM... (Saturday night through next Friday) Issued at 145 PM CDT Fri May 28 2021 By Saturday night, a weak 500mb ridge will try to build into west Texas, which should allow for a brief reprieve from the rain. However, a new trough will dig in over the Desert Southwest on Sunday, causing the upper levels to transition back to a westerly to southwesterly flow pattern. This, along with moist southeasterly surface flow will reintroduce high chances for rain and thunderstorms late Sunday through Monday. In addition to the usual damaging wind and hail threat, several inches of rain could be possible with this activity. Without sufficient drainage between multiple rounds of convection, this could lead to flooding concerns. For the middle of next week, a trough starts to dig southward out of Canada, pitting the trough axis over the central Plains. This should further enhance the dynamics, allowing for even more rounds of rain and thunderstorms for Tuesday through Thursday. Otherwise, high temperatures this weekend through the middle of next week look to be a few degrees cooler than normal, while nights will be very mild and humid. && .AVIATION... (18Z TAFS) Issued at 1254 PM CDT Fri May 28 2021 Main concern this forecast cycle will be strong to severe convection late this afternoon and evening across the TAF sites. Thunderstorms with gusty winds and hail will be a concern and will include TEMPO groups for TS from 22Z to 03Z. Showers and storms may linger beyond 06Z, but should be diminishing in coverage. Will include some MVFR ceilings towards daybreak for most of the terminals. && .PRELIMINARY POINT TEMPS/POPS... Abilene 63 77 66 79 / 60 20 10 40 San Angelo 64 82 67 83 / 70 20 5 30 Junction 64 82 67 83 / 70 20 5 20 Brownwood 63 78 66 80 / 60 30 5 20 Sweetwater 62 77 66 78 / 70 20 10 50 Ozona 64 85 68 82 / 60 10 10 30 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...24 LONG TERM....SK AVIATION...24
Hazardous weather outlook, May 28, 1:58 PM CDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 158 PM CDT Fri May 28 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-291900- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 158 PM CDT Fri May 28 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Severe thunderstorms are possible this afternoon and tonight across all of West Central Texas. The main hazards will be golf ball to tennis ball size hail, isolated tornadoes. damaging winds and deadly lightning. In addition, heavy rain will be possible, and this may lead to localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong to severe thunderstorms are possible late Sunday afternoon and Sunday night across West Central Texas. The main hazards will be damaging winds, large hail, and dangerous lightning. An unsettled weather pattern is expected to continue through next Wednesday. This could bring additional chances for thunderstorms, and a possibility for strong to severe storms along with heavy rainfall to the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
In the hours before
Special weather statement, May 28, 11:50 AM CDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1150 AM CDT Fri May 28 2021
TXZ099-281730-
Throckmorton TX-
1150 AM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN THROCKMORTON COUNTY
UNTIL 1230 PM CDT...
At 1150 AM CDT, Doppler radar was tracking a strong thunderstorm near
Woodson, moving east at 35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Woodson and Lusk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3316 9895 3296 9895 3295 9896 3295 9898
3299 9918 3317 9915
TIME...MOT...LOC 1650Z 277DEG 29KT 3308 9908
SKSpecial weather statement, May 28, 11:57 AM CDT, 4 hours 48 minutes before
Special Weather Statement National Weather Service San Angelo TX 1157 AM CDT Fri May 28 2021 TXZ114-281745- Shackelford TX- 1157 AM CDT Fri May 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHACKELFORD COUNTY UNTIL 1245 PM CDT... At 1157 AM CDT, Doppler radar was tracking a strong thunderstorm near Albany, moving east at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Albany and Us-180 Near The Shackelford-Stephens County Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3272 9910 3270 9929 3286 9931 3292 9910 TIME...MOT...LOC 1657Z 263DEG 14KT 3277 9921 SK
Special weather statement, May 28, 12:34 PM CDT, 4 hours 11 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1234 PM CDT Fri May 28 2021
TXZ098-099-114-281815-
Haskell TX-Throckmorton TX-Shackelford TX-
1234 PM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL...
NORTHEASTERN SHACKELFORD AND SOUTHERN THROCKMORTON COUNTIES UNTIL 115
PM CDT...
At 1233 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Lake Stamford Marina, moving east at 40 mph.
Half inch hail and wind gusts up to 45 mph will be possible with
this storm.
Locations impacted include...
Woodson, Fort Griffin, Lusk, The Intersection Of Us-183 And Us-
283 and The Intersection Of Us-283 And Ranch Road 209.
LAT...LON 3315 9895 3295 9895 3296 9909 3289 9910
3294 9956 3310 9955
TIME...MOT...LOC 1733Z 267DEG 33KT 3302 9945The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:24 PM CDT | Flash Flood Warning | SJT | Coke, Sterling | 3 hr |
| May 27, 7:40 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling | 65 min |
| May 27, 8:04 PM CDT | Flash Flood Warning | SJT | Sterling | 3 hr |
| May 27, 8:11 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 64 min |
| May 27, 8:32 PM CDT | Special Weather Statement | SJT | Runnels | 58 min |
| May 27, 8:39 PM CDT | Areal Flood Advisory | SJT | Coke, Sterling | 3 hr |
| May 27, 8:39 PM CDT | Severe Thunderstorm Warning | SJT | Runnels, Tom Green | 66 min |
| May 27, 8:44 PM CDT | Special Weather Statement | SJT | Coke | 61 min |
| May 27, 9:21 PM CDT | Areal Flood Advisory | SJT | Coke, Runnels, Tom Green | 3 hr |
| May 27, 9:46 PM CDT | Special Weather Statement | SJT | Concho | 44 min |
| May 28, 10:20 AM CDT | Special Weather Statement | SJT | Haskell | 25 min |
| May 28, 10:42 AM CDT | Special Weather Statement | SJT | Brown | 33 min |
| May 28, 11:50 AM CDT | Special Weather Statement | SJT | Throckmorton | 40 min |
| May 28, 11:57 AM CDT | Special Weather Statement | SJT | Shackelford | 48 min |
| May 28, 12:34 PM CDT | Special Weather Statement | SJT | Throckmorton | 41 min |
| May 28, 3:23 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 67 min |
| May 28, 4:03 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 42 min |
| May 28, 4:07 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 38 min |
| May 28, 4:39 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 51 min |
| May 28, 4:40 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard | 65 min |
| May 28, 4:58 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 47 min |
| May 28, 5:09 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 51 min |
| May 28, 5:33 PM CDT | Areal Flood Advisory | SJT | Kimble, Menard, Schleicher, Sutton | 117 min |
| May 28, 5:35 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 40 min |
| May 28, 5:35 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard | 55 min |
| May 28, 6:05 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 25 min |
| May 28, 6:12 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 63 min |
| May 28, 6:32 PM CDT | Flash Flood Warning | SJT | Kimble | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.